Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 182, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 13, 2003, 7:14 PM CDT for Parmer County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2003, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 13, 2003, 8:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Parmer County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 5:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1597 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
911 WUUS54 KLUB 140014 SVRLBB TXC369-140115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 714 PM CDT FRI JUN 13 2003 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PARMER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 815 PM CDT * AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF QUARTERS OR LARGER 10 MILES NORTH OF LAZBUDDIE...OR ABOUT 12 MILES SOUTHEAST OF FRIONA...MOVING SOUTH AT 10 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... LAZBUDDIE... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3462 10252 3461 10269 3432 10269 3433 10254 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:59 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 13, 3:59 PM CDT, 3 hours 15 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 359 PM CDT FRI JUN 13 2003 DAY ONE... THUNDERSTORMS CONTINUE TO EXPLODE ALONG OLD OUTFLOW BOUNDARY FROM THE NORTHERN PERMIAN BASIN INTO THE BIG COUNTRY THIS AFTERNOON...AND HAVE EVOLVED INTO A MCS CURRENTLY CENTERED NEAR ABILENE. ALTHOUGH MAIN SHOW WILL CONTINUE TO BE FOCUSED IN THIS VICINITY THROUGHOUT THE AFTERNOON AND EVENING...WILL NEED TO KEEP AN EYE OUT FOR STORM DEVELOPMENT ACROSS THE SOUTHERN CWFA. VISIBLE SATELLITE REVEALS MCS HAS SPAWNED AN OUTFLOW BOUNDARY SEEN MOVING WEST FROM NEAR CROSBYTON TO LAMESA. MAIN PROBLEM FOR STORM INITIATION IS THAT SFC TEMPS HAVE REMAINED TOO COOL THRU MID AFTERNOON. ANOTHER LOCATION THAT BEARS WATCHING WILL BE ALONG SURFACE TROUGH LOCATED FROM THE EASTERN OKLAHOMA PANHANDLE INTO WEST CENTRAL OKLAHOMA. LATEST MESOETA STILL HINTING AT PRECIP IN THIS AREA THIS EVENING THEN POSSIBLY SKIRTING ACROSS THE NE CWFA. APPEARS THAT BEST SHOT OF STORMS FOR MOST OF THE REGION MAY COME THIS EVENING AND OVERNIGHT AS CURRENT CONVECTION OVER NEW MEXICO MOVES EAST-SOUTHEAST. UPPER FLOW WILL BECOME NORTHWEST AND STRENGTHEN OVERNIGHT INTO SATURDAY AS SHORTWAVE MOVES ACROSS WEST TEXAS AND H50 RIDGE AMPLIFIES OVER THE DESERT SOUTHWEST. A MOIST EASTERLY UPSLOPE FLOW WILL PERSIST ACROSS THE AREA KEEPING THE DRYLINE WEST OF THE AREA. CHANCE OF STORMS AGAIN WARRANTED WITH NUMEROUS OUTFLOWS IN THE AREA...WEAK IMPULSES IN NORTHWEST FLOW...AND AMPLE LOW LEVEL MOISTURE. SEVERE STORMS ALSO A POSSIBILITY WITH DEEP LAYER SHEAR IN PLACE. SEE SWODY2 FOR MORE INFO. FCSTID = 21 DAYS TWO THROUGH SEVEN... NORTHWEST TO NORTHERLY FLOW DEVELOPING SATURDAY NIGHT INTO SUNDAY WITH ENOUGH INSTABILITY AND SHEAR OVER THE VERY MOIST AIRMASS TO CONTINUE A SLIGHT SEVERE THREAT SUNDAY NIGHT. APPEARS ACTIVITY MAY HUG THE MOUNTAINS MORE SO THAN TODAY WITH WESTERN ZONES PERHAPS HAVING A SLIGHTLY BETTER CHANCE THAN EASTERN...BUT NOT SIGNIFICANT AT THIS POINT. UPPER LOW THEN DROPPING INTO THE SOUTHERN PLAINS SUNDAY WITH QUITE A BIT OF RUN TO RUN VARIATION ON LOCATION. LATEST RUNS SUGGEST IT WILL BE FURTHER EAST OVER EASTERN OKLAHOMA AND WESTERN ARKANSAS. THIS MAY HASTEN WARMING BY THE MIDDLE OF NEXT WEEK. IN THE MEAN TIME A COOL AND DAMP NORTHERLY FLOW WILL PREVAIL FROM THE END OF THE WEEKEND INTO EARLY NEXT WEEK WITH A GRADUAL TEMPERATURE CLIMB. PRECIPITATION CHANCES GRADUALLY ENDING BY MONDAY AS FLOW SHOULD BECOME TOO NORTHERLY TO MOVE CONVECTION OFF THE ROCKIES. RIDGE PROXIMITY BY THE MIDDLE TO END OF NEXT WEEK SUGGESTS PROBABLY TOO MUCH WARMING IN MID LEVELS FOR CONVECTION. SO WILL CONTINUE PREVIOUS TRENDS FOR A DRY PERIOD. MCQUEEN/05 FRIONA 61 82 60 84 / 40 30 40 20 TULIA 64 81 61 84 / 60 30 40 20 PLAINVIEW 65 82 62 85 / 50 30 40 20 LEVELLAND 64 85 63 85 / 40 30 30 20 LUBBOCK 65 84 63 86 / 40 30 40 20 BROWNFIELD 65 86 64 86 / 40 30 30 20 CHILDRESS 66 84 65 88 / 60 30 40 20 SPUR 67 84 66 87 / 60 30 40 20 ASPERMONT 67 84 66 88 / 60 30 40 20 .LBB...NONE.
Hazardous weather outlook, Jun 13, 11:36 AM CDT, 7 hours 38 minutes before
TXZ021>044-140000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1136 AM CDT FRI JUN 13 2003 THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS THIS AFTERNOON AND TONIGHT. THIS AREA IS GENERALLY EAST OF A DIMMITT TO MORTON TO BROWNFIELD LINE. THE REMAINDER OF THE AREA HAS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE AIRMASS ACROSS THE AREA IS EXPECTED TO BECOME EXTREMELY UNSTABLE AS TEMPERATURES WARM INTO THE MIDDLE TO UPPER 80S AND AS LOW LEVEL MOISTURE HOLDS IN ACROSS THE AREA. IN ADDITION...A COUPLE OF SIGNIFICANT OUTFLOW BOUNDARIES IN AND SOUTH OF THE AREA ARE EXPECTED TO FOCUS THUNDERSTORM INITIATION BY THE MID-AFTERNOON HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THE STORMS THAT DEVELOP. THE WIND STRUCTURE IN THE LOWEST LEVELS OF THE ATMOSPHERE MAY ALSO BE CONDUCIVE TO THE DEVELOPMENT OF AN ISOLATED TORNADO. THE STORMS THAT DEVELOP THIS AFTERNOON AND TONIGHT ARE EXPECTED TO BE SLOW MOVING. THIS COMBINED WITH ABUNDANT MOISTURE IN THE ATMOSPHERE MAY RESULT IN AREAS OF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... THE UNSTABLE AIRMASS...NUMEROUS OUTFLOW BOUNDARIES AND A COLD FRONT IN THE AREA WILL CONTINUE THE THREAT OF SEVERE THUNDERSTORMS INTO SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jun 13, 6:10 PM CDT, 1 hour 4 minutes before
TXZ021>023-027>030-033>036-039>042-140400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 610 PM CDT FRI JUN 13 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 537 UNTIL 11 PM CDT FOR THE FOLLOWING COUNTIES OF THE WESTERN AND CENTRAL SOUTH PLAINS: IN TEXAS THIS WATCH INCLUDES 15 COUNTIES... IN NORTHWEST TEXAS: BAILEY COCHRAN CROSBY FLOYD GARZA HALE HOCKLEY LUBBOCK LAMB LYNN TERRY YOAKUM IN THE PANHANDLE OF TEXAS: CASTRO PARMER SWISHER THIS INCLUDES THE CITIES OF BROWNFIELD...CROSBYTON...DENVER CITY... DIMMITT...FLOYDADA...FRIONA...LEVELLAND...LITTLEFIELD...LUBBOCK... MORTON...MULESHOE...PLAINVIEW...POST...TAHOKA...AND TULIA.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 65 min |
| Jun 13, 7:30 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 30 min |
| Jun 13, 7:59 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 61 min |
| Jun 13, 8:02 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 58 min |
| Jun 13, 8:04 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 56 min |
| Jun 13, 8:15 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 60 min |
| Jun 13, 8:20 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 55 min |
| Jun 13, 9:00 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 45 min |
| Jun 13, 9:02 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 43 min |
| Jun 13, 9:07 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.